Alert archive / Indiana / Beach Hazards Statements in 2024

Beach Hazards Statement 2, NWS Chicago, IL

June 7, 2024Porter County, Indiana

NWS Chicago, IL issued this beach hazards statement at Jun 7, 2024, 3:28 AM CDT for Porter County, Indiana. It took effect at Jun 7, 2024, 7:00 AM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 7, 2024, 3:28 AM CDT (08:28 UTC)
In effect from
Jun 7, 2024, 7:00 AM CDT
Expired
Jun 7, 2024, 12:29 PM CDT
In force
5 hr
Issued by
NWS Chicago, IL

County Porter County, IN

The radar

The Chicago radar (KLOT), 85 km from the middle of the area, began a volume at 08:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 8.5 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2024-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2024-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2851 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

408 
WHUS43 KLOT 070828
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
328 AM CDT Fri Jun 7 2024

INZ002-071630-
/O.NEW.KLOT.BH.S.0002.240607T1200Z-240607T2100Z/
Porter-
328 AM CDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT IN EFFECT FROM 7 AM CDT THIS MORNING
THROUGH THIS AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches. Waves 3 to 5 ft expected.

* WHERE...Porter County.

* WHEN...From 7 AM CDT this morning through this afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
2 follow-up statements
535 
WHUS43 KLOT 071343
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
843 AM CDT Fri Jun 7 2024

INZ002-072100-
/O.CON.KLOT.BH.S.0002.000000T0000Z-240607T2100Z/
Porter-
843 AM CDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...

* WHAT...High wave action and dangerous currents expected at Lake
  Michigan beaches expected. Waves 3 to 5 ft expected.

* WHERE...Porter County.

* WHEN...Until 4 PM CDT this afternoon.

* IMPACTS...Swimming conditions will be life threatening, 
  especially for inexperienced swimmers.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain out of the water to avoid dangerous swimming conditions
and do not venture out onto piers, jetties, breakwalls, or other
shoreline structures.

&&

$$
126 
WHUS43 KLOT 071729
CFWLOT

Coastal Hazard Message
National Weather Service Chicago IL
1229 PM CDT Fri Jun 7 2024

INZ002-071830-
/O.CAN.KLOT.BH.S.0002.000000T0000Z-240607T2100Z/
Porter-
1229 PM CDT Fri Jun 7 2024

...BEACH HAZARDS STATEMENT IS CANCELLED...

Buoy observations and webcams show that waves are generally below
2 feet, and accordingly, do not post a heightened threat for the
development of rip currents. Accordingly, the Beach Hazards 
Statement is being cancelled early. 

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this beach hazards statement went out at Jun 7, 2:21 AM CDT, 1 hour 7 minutes earlier. Its key messages:

  • West/northwest winds will gust to 35-40 mph today.
  • Chance (40%) for showers Saturday with small chance (20%) for a few thunderstorms.
  • Hot and humid conditions return toward the end of next week.
Area forecast discussion, Jun 7, 2:21 AM CDT, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
221 AM CDT Fri Jun 7 2024

.KEY MESSAGES...

- West/northwest winds will gust to 35-40 mph today.

- Chance (40%) for showers Saturday with small chance (20%) for
  a few thunderstorms.

- Hot and humid conditions return toward the end of next week.

&&

.DISCUSSION...
Issued at 220 AM CDT Fri Jun 7 2024

Through Saturday:

Westerly winds are expected to quickly increase just after
sunrise and will peak in the 35-40 mph range this morning. Winds
will turn more to the northwest by early afternoon with gusts
slowly diminishing into the 30-35 mph range. Speeds and gusts
will rapidly diminish with sunset this evening. Mainly sunny
skies this morning should allow temps to quickly warm into the
mid/upper 70s with a few locations possibly tagging 80 for highs
this afternoon. Increasing high clouds are expected by late
afternoon and into the early evening.

There will be a chance of showers Saturday morning, mainly
across the southern cwa as an upper wave moves across central
IL. Its possible that most of the area will remain dry through
midday. A cold front will then move south into northern IL late
Saturday afternoon into Saturday evening. There will be chances
for showers along/ahead of this front Saturday afternoon, mainly
across the northern cwa. Instability is rather limited, but an
isolated thunderstorm is possible. High temps on Saturday will
be tricky. If the cloud cover is thick enough, that may hold
temps in the upper 60s/lower 70s, regardless of precip
coverage. Though sunshine for just a few hours may push temps in
the mid, possibly upper 70s. cms

Saturday Night through Thursday:

As mentioned above a few showers may linger into Saturday
evening as the cold front gradually makes its way across the
area. In spite of the frontal passage and continued northwest
surface winds through the day on Sunday, the combination of
deep mixing and ample sunshine should allow for temperatures to
warm back into the mid-upper 70s for areas inland from the
immediate lakeshore.

Generally cooler conditions are then on tap for the start of the
workweek with highs in the low-mid 70s as an expansive surface
high moves over the region beneath a southward sagging upper jet.
There continues to be variability in the evolution of the upper
level pattern and the handling of a potential cut-off upper
low and subsequent embedded shortwaves. This variability as
well as the broader influence of the surface high have resulted
in reduced precipitation chances with this update, less than
20% for any given 6 hourly period through midweek. A stray
shower certainly can't be ruled out at times though most areas
could remain dry.

Ensemble guidance for late next week continues to point toward a
return toward summer-like conditions as the western CONUS ridge
begins to build east toward the region with highs back into the
upper 80s to even lower 90s.

Petr

&&

.AVIATION /06Z TAFS THROUGH 12Z SATURDAY/...
Issued at 1215 AM CDT Fri Jun 7 2024

Key Messages:

- Gusty WNW winds to around 30kt develop after daybreak and
  ease mid to late afternoon

Sporadically gusty winds to 20-25kt may continue at times
overnight mainly at the Chicago terminals due to occasional
mixing into the low-level jet overhead. Elsewhere expect gusts
to be less frequent overnight. After daybreak winds will
steadily pick back up with gusts in the lower 30kt range
expected by 13-14Z. Gusts will be highest through early
afternoon then ease as the low-level jet weakens and high clouds
begin to expand in coverage across the area. Winds then become
light and variable overnight. VFR and dry conditions are
forecast through the period.

Petr

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...None.
IN...None.
LM...Small Craft Advisory until 7 PM CDT this evening for the IL
     nearshore waters.

     Small Craft Advisory until 3 PM CDT this afternoon for the IN
     nearshore waters.

&&

Visit us at weather.gov/chicago
Hazardous weather outlook, Jun 7, 3:10 AM CDT, 18 minutes before
Hazardous Weather Outlook
National Weather Service Chicago/Romeoville IL
310 AM CDT Fri Jun 7 2024

ILZ003>006-008-010>013-019>021-023-032-033-039-103>108-INZ001-002-
010-011-019-080815-
Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-De Kalb-Kane-DuPage-
La Salle-Kendall-Grundy-Kankakee-Livingston-Iroquois-Ford-
Northern Cook-Central Cook-Southern Cook-Northern Will-
Southern Will-Eastern Will-Lake IN-Porter-Newton-Jasper-Benton-
310 AM CDT Fri Jun 7 2024 /410 AM EDT Fri Jun 7 2024/

This Hazardous Weather Outlook is for portions of north central
Illinois...northeast Illinois and northwest Indiana.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Elevated Fire Weather Risk.

DISCUSSION...

The combination of wind gusts to 40 mph and low humidity will
create an elevated fire danger through this afternoon.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Limited Thunderstorm Risk.

.SPOTTER INFORMATION STATEMENT...

  Spotter activation will not be necessary through tonight.

LMZ740>745-080815-
Winthrop Harbor to Wilmette Harbor IL-
Wilmette Harbor to Northerly Island IL-
Northerly Island to Calumet Harbor IL-
Calumet Harbor IL to Gary IN-Gary to Burns Harbor IN-
Burns Harbor to Michigan City IN-
310 AM CDT Fri Jun 7 2024

This Hazardous Weather Outlook is for portions of the Illinois
nearshore waters of Lake Michigan and the Indiana nearshore
waters of Lake Michigan.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Hazardous conditions for small craft.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Saturday...
  Limited Thunderstorm Risk.

Petr

Visit us at www.weather.gov/chicago

Follow us on Facebook, Twitter, and Youtube at:
www.facebook.com/nwschicago
www.twitter.com/nwschicago
www.youtube.com/nwschicago

Nearby

Beach Hazards Statements in Indiana, 2024Every beach hazards statement in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.